Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 16, 2000, 4:40 PM CDT for Lincoln County, Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 16, 2000, 5:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:55 PM CDT | Thunderstorm Wind 56 E | Lincoln, KS | Several trees blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 162141 SVRICT KSC105-162245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 440 PM CDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN CENTRAL KANSAS * UNTIL 545 PM CDT. * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF LINCOLN...OR ABOUT 31 MILES NORTHWEST OF SALINA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BEVERLY AROUND 500 PM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN EXTENDED FOR LINCOLN COUNTY UNTIL 545 PM CDT. LAT...LON 3910 9817 3890 9818 3893 9796 3913 9796 CHANCE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:28 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 16, 3:28 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT SUN JUL 16 2000 PRECIPITATION CHANCES THE MAIN FORECAST CONCERN THIS AFTERNOON FOLLOWED BY TEMPERATURES. ISOLD SHRA/TSRA HAVE BEEN MEANDERING ACROSS WRN PTNS OF CWA THROUGH THE MORNING BUT STRONGER MORE ORGANIZED CONVECTION ENTERING FROM THE WEST. SURFACE FRONT HARD TO PLACE EXACTLY DUE TO OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION BUT APPEARS TO BE JUST ENTERING NWRN SECTIONS OF THE STATE. EXPECT PRECIPITATION AREA TO BECOME MORE WIDESPREAD OVERNIGHT AS SURFACE FRONT CONTINUES TO PUSH SWD ACROSS CWA. UPPER SUPPORT WILL ARRIVE LATER TONIGHT WITH S/WV MOVING ACROSS TOP OF RIDGE AND ROTATING INTO THE STATE. THIS SHOULD HELP TO SUSTAIN CONVECTION INTO MONDAY. EXPECT FRONT TO SLOW AND BISECT THE CWA BY MONDAY MORNING. AS UPPER RIDGE SHIFTS MORE TO THE WEST...UPPER FLOW WILL BECOME MORE NWRLY ALLOWING SERIES OF S/WV TO REMAIN IN PROXIMITY OF FCST AREA. WILL CONTINUE MENTION OF PRECIPITATION IN TUESDAY BUT FOCUS FOR CONVECTION SHOULD SHIFT MORE INTO SOUTHERN AREAS. PRECIPITATION AND MORE CONSIDERABLE CLOUDINESS SHOULD KEEP TEMPERATURES DOWN FOR THE NEXT SEVERAL DAYS. WILL LIKELY NEED TO LOWER GUIDANCE NUMBERS FOR TOMORROW ACROSS SOUTH CENTRAL SECTIONS BUT OTHER AREAS OKAY. FWC/FAN DIVERGE SOMEWHAT FOR TEMPERATUES ON TUESDAY AND AM LEANING MORE FAN NUMBERS. IN THE EXTENDED...UPPER RIDGE CONTINUES TO FLATTEN OUT BEFORE BEGINNING BUILD OVER SWRN U.S. BY END OF THE PERIOD. THIS WILL ALLOW PRECIPITATION AREAS TO SHIFT FURTHER TO THE SOUTH. MEDIUM RANGE MODELS HINT AT A CHANCE OF PRECIPITATION EACH DAY BUT WILL FOCUS POPS ON FRIDAY AND SATURDAY AS A MORE SUBSTANTIAL WAVE DEVELOPS. FCSTID = 16 ICT 74 92 70 93 / 40 50 50 30 HUT 73 91 69 92 / 40 50 50 30 EWK 73 91 70 92 / 40 50 50 30 EQA 74 91 70 93 / 40 50 50 30 WLD 75 93 71 94 / 40 50 50 30 RSL 70 87 68 91 / 70 40 40 30 GBD 70 88 69 91 / 70 40 40 30 SLN 73 90 70 92 / 60 40 40 30 MPR 73 89 70 92 / 60 40 40 30 CFV 74 93 72 90 / 20 40 50 40 CNU 74 93 71 89 / 20 40 50 40 K88 73 92 70 89 / 20 40 50 40 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 32 min |
| Jul 16, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 66 min |
| Jul 16, 3:43 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 62 min |
| Jul 16, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 60 min |
| Jul 16, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.